CSN Login
Members Online: 4

Febrile neutropenia!

Anonymous user (not verified)

Wowee, it is not fun!

I was released from the hospital yesterday and so glad to be home. Surprisingly enough, it was actually my first hospital stay as an aware adult! It was also the first time I projectile vomited in front of a stranger :) Sorry to be so graphic.. I just kinda find it funny now in retrospect!

No more fever, but I still feel crummy. It's like a bubble in my upper abdomen that sits there, then I burp and repeat about once every 30 minutes.

I'm curious to know what other delicate, neutropenic flowers out there have been through this.. I'm hesitating to think I'm in the clear, and fear what may come from this Levaquin pill I have to take in about an hour or so. Taking new drugs alone freaks me out a bit!

// Also, nurses are amazing people. :) Hugs all! - Nathan

anliperez915's picture
anliperez915
Posts: 741
Joined: Sep 2011

Hi Nathan,
Really sorry to hear that you were in the hospital, this treatment has been really tough on you. I hope it gets a little easier for you, this just goes to show how everybody reacts different to the treatments. I have had the most wonderful nurses as well, they're awesome!! Take care and sending you a huge hug. Hang in there

Sincerely,
Liz

Aaron's picture
Aaron
Posts: 237
Joined: Jun 2012

Hi Nathan, I've been having an ongoing struggle with neutropenia sence I began too, I think this last one for me was viral because the antibiotics didn't seem to do anything. It was levaquin they gave me this last time and I didn't notice any side effects at all. Just stay on top of your Onc when those pesky fevers start up and it can get nipped in the bud. Be well, aaron

jimwins's picture
jimwins
Posts: 1977
Joined: Aug 2011

Hi Nathan,

Sorry you're having these issues. Did they give you a neulasta or something
to boost you blood counts? More than likely you were given prednisone and that
can cause some issues (the burping, acid, etc.).

The only time I vomitted was during my first treatment and honestly I think
that was more due to being constipated for several days. I learned after my
first cycle what I could tweak to prepare for treatment. For example, I started
taking senokot the day before I went in for treatment (constipation). During treatment
and about a week after I avoided acidic foods to help prevent mouth irritation.
My first clue to nausea was my mouth would start watering. The few times that happened,
I took anti-nausea meds.

Prednisone makes you pretty hungry - you may want to avoid eating much/any before you sleep since you're having the gas/burp issue.

Talk to your medical team about your issues - they should be able to give you some
advice (experienced nurses are usually great with this).

You're doing great and I hope you get your issues resolved!

Hugs and positive thoughts,

Jim
DX: DLBL 4/2011, Chemo completed 10/2011, currently in remission. :)

hiccup (not verified)

Hey Jim,

No, they didn't give me any prednisone or Neulasta.. actually, my last treatment was about 12 days ago now... been off those for a while now. So, I'm not sure about what's causing the burps..

I am thinking some sort of gastric bug? I'm unsure, as I was throwing up for a few days thinking it was just CINV. Well, it had become pretty cyclical, and I couldn't even keep my pills down anymore. Then I bumbled into the ER at 2AM, and I sounded kinda like this:

http://youtu.be/Q5UG7ISJfP0

(sorry I don't know how to post links on here!)

Anyhow thank you Jim, Liz and Aaron for the kind thoughts -- I'm about to gulp the Levaquin now.. Cheers!

jimwins's picture
jimwins
Posts: 1977
Joined: Aug 2011

Hey Nathan,

I haven't seen Goonies in years - funny. A sense of humor is so good
for you right now :).

I'm sure they educated you about avoiding sick people and raw foods, etc.
while you're neutropenic.

I started a recipe project about a year ago here and I posted a document
there that shows how to post a clickable link here.

Recipe Project

Just open the document you find there at the bottom of the page.

Hope you get to feeling better.

Hugs,

Jim

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network